Is this a problem cause by vaccination? - Thyroid UK

Thyroid UK

118,470 members137,368 posts

Is this a problem cause by vaccination?

Pinkpeony profile image
Pinkpeony

I've been in shielded lockdown for coming up to a year. I've had problems on and of with swollen legs knee to ankle . I try to get as much exercise as possible , but with the continuous rain it's been difficult . When trying to pull on a Support stocking a week ago my thumb nail pierced the skin and it was like a ripe piece of fruit . The water ran down my leg for about three days before drying up. The cut looked like it was healing until it became painful with angry red skin and a dark wound. A call to the gp resulted in a call back from the Nurse Practitioner whose only query was to check i wasn't allergic to Penicillin. Flucloxacillin was prescribed and though it's only two days nothing has changed. Idly looking at the pil Isee apart from a couple of other things that any vaccination is to be considered. I had my Covid Jab last Sunday. I feel wretched . Could this be why ? TIA Pp

16 Replies
Hidden profile image
Hidden

Perhaps give 111 a call Pp x

Pinkpeony profile image
Pinkpeony in reply to Hidden

Thanks Scrumbler . I don't know about you but it always seems to be a weekend when I have a problem. My pharmacy is closed Sat and Sun . And of the surgery also . Pp

RedApple profile image
RedAppleAdministrator in reply to Pinkpeony

Pinkpeony, I agree with Scrumbler. Contact 111.nhs.uk/nhs-services/urgent-...

Pinkpeony profile image
Pinkpeony in reply to RedApple

Re Apple . Thank you . Will do . Pp

shaws profile image
shawsAdministrator

I also had my covid jab but did not have any reactions to it at all. Mind you, we are all different.

Try to make an appointment with your surgery or go to the local A&E. probably not too many people at present and you would have to wear your mask etc. I think someone has to look at your swollen legs as the last thing you need is to get an infection in them.

Pinkpeony profile image
Pinkpeony in reply to shaws

Thanks shaws I am taking a strong antibiotic which I just noticed in the leaflet mentions if you've had a vaccination or are going to get one tell the doctor which is crazy as it should be in my records. It also mentions over 50s, and also the taking of paracetamol , all of which I am. 😗 Pp

Hidden profile image
Hidden in reply to shaws

OH had his jab yesterday afternoon. He is seldom unwell and when he is he never complains. Feeling very tired and aches today. As you say everyone is different. He had the Oxford AZ

Pinkpeony profile image
Pinkpeony in reply to Hidden

That's the one we had . I was ok apart from very sore arm , but I think it affects the ladies most. Unfortunately I had the cut on my leg before the jab and it was healing but then suddenly red and swollen and sore. If I hadn't read the pil I wouldn't have thought to see a possible connection . The unfortunate thing is the antibiotics she gave me are very unpleasant . Thanks for your reply. Stay well ! Pp

Don't know if this puts the jab vs after effects in perspective but last Wednesday I had jab #1 (I had Moderno) and two days later (Friday) I had cataract surgery! As yet, late Saturday night, no reactions whatsoever. Yes I did ask my GP about the wisdom of these two things being so close together - he didn't e-mail or call back! I put a question out on Quora in desperation and the consensus of opinions, including a microbiologist in India and a physician in NE US, said it should be OK - so I went ahead with it. Seems Quora was right and my GP was a useless bugger - as usual.

RedApple profile image
RedAppleAdministrator in reply to LAHs

LAHs, Your experience is interesting and helpful. Perhaps you could add this comment to our poll. That way, more people may benefit from the information. healthunlocked.com/thyroidu...

Pinkpeony profile image
Pinkpeony in reply to LAHs

LAH, thanks for your reply and your last comment which gave me a chuckle and I'm sure applies to lots of us when talking about doctors. I'm glad your op is ok and your sight quickly improves! As I said to Helvella I will ring them some time today . Take care. Pp👀

helvella profile image
helvellaAdministrator

Pinkpeony,

It sounds unpleasant and is clearly a concern. I hope 111 are able to help.

If you have, or think you might have, a side effect of a medicine or vaccine that is related to Covid-19/Coronavirus, please consider putting in a Yellow Card report. Whilst I frequently suggest Yellow Card reports, there is a specific page which appears appropriate when it is related:

Coronavirus Yellow Card reporting site

Report suspected side effects to medicines, vaccines or medical device and diagnostic adverse incidents used in coronavirus treatment to the Medicines and Healthcare products Regulatory Agency to ensure safe and effective use

coronavirus-yellowcard.mhra...

healthunlocked.com/thyroidu...

Pinkpeony profile image
Pinkpeony in reply to helvella

Helvella , it never crossed my mind until I saw vaccinations mentioned in the leaflet and to consult your doctor if you had a jab or were about to. Of course I would have thought the Nurse Practitioner would have been aware considering the Pandemic. What is one to do when you open the pills and see at least three no no's that apply to you . Will ring 111 this evening for advice . Thanks for your reply Pp

PLEASE phone. I dont want to scare you, but leg infections can get serious pretty quickly. The last thing you want at the moment is to end up in a hospital bed. I would have thought the GP needs a good slap not to want to see you.

Pinkpeony profile image
Pinkpeony in reply to serenfach

Thanks serenfach and everyone. After spending an enormous amount of time on the 111 helpline yesterday , I contacted the surgery and spoke to a locum doctor and an excellent Nurse Practitioner the consensus appears to be " it could be a reaction between Covid jab and Antibiotic " 😲 Nurse suggested yellow carding on line which I believe Helvella did also .If I can figure it out , I will do this. Thanks for your replies Pp

Pinkpeony profile image
Pinkpeony in reply to Pinkpeony

Addendum . I've lost the will to live after first four pages of yellow card report . I quit😡